Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On Lie rings satisfying the fourth Engel condition


Author: Mohan S. Putcha
Journal: Proc. Amer. Math. Soc. 28 (1971), 355-357
MSC: Primary 17.30
DOI: https://doi.org/10.1090/S0002-9939-1971-0276288-9
MathSciNet review: 0276288
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that a Lie ring of characteristic prime to 2, 3 and 5, satisfying the fourth Engel condition, is nilpotent.


References [Enhancements On Off] (What's this?)

  • [1] S. Bachmuth, H. Y. Mochizuki and D. W. Walkup, A nonsolvable group of exponent 5, Bull. Amer. Math. Soc. 76 (1970), 638-640. MR 0257209 (41:1862)
  • [2] M. Hall, The theory of groups, Macmillan, New York, 1959. MR 21 #1996. MR 0103215 (21:1996)
  • [3] P. J. Higgins, Lie rings satisfying the Engel condition, Proc. Cambridge Philos. Soc. 50 (1954), 8-15. MR 15, 596. MR 0059890 (15:596b)
  • [4] D. W. Walkup, Lie rings satisfying Engel conditions, Thesis, University of Wisconsin, Madison, Wis., 1963, 154 pp., University Microfilms, Ann Arbor, Michigan.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17.30

Retrieve articles in all journals with MSC: 17.30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0276288-9
Keywords: Lie rings, Engel condition, exponent 7
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society